Pennsylvania, 2005

Damaging Wind in Pennsylvania, July 26, 2005

July 26, 2005 · NWS BGM · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jul 26, 2:35 PM EST, 5 hours earlier.

Area forecast discussion, Jul 26, 2:35 PM EST, 5 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
335 PM EDT TUE JUL 26 2005

.SHORT TERM (TONIGHT-THURSDAY)...
TONIGHT..HOT/HUMID AIR HAS MOVED INTO THE AREA WITH TEMPERATURES IN
THE 90S AND DEWPOINTS IN THE UPPER 60S/LOWER 70S. TWO SEPARATE AREAS
OF CONVECTION HAVE DEVELOPED THIS AFTERNOON. ONE LINE EXTENDS FROM
WRN NY INTO NW PA...WHILE ANOTHER LINE IS MOVING OVER LAKE ERIE.
CAPES ARE IN THE 1500-2500 RANGE...WITH 0-3KM BULK SHEAR OF AROUND
40KTS. DRY AIR ALOFT AND THE NEAR-UNIDIRECTIONAL WIND PROFILE
FAVORS DAMAGING WINDS AS THE PRIMARY SEVERE THREAT...BUT BOUNDARY
INTERACTION COULD PRODUCE ENOUGH HELICITY FOR ISOLATED SUPERCELLS.
SHORTWAVES MOVING THROUGH OVERNIGHT WILL KEEP THUNDERSTORMS GOING...
BUT THE SEVERE THREAT WILL BE GREATEST THIS EVENING.

WEDNESDAY..THE COLD FRONT WILL SLOWLY MOVE THROUGH THE AREA. A
WAVE SHOULD DEVELOP ON THE FRONT...WHICH WILL PRODUCE SHOWERS AND
THUNDERSTORMS. SOUTH OF THE FRONT THE STORMS COULD BE SEVERE. HIGH
TEMPS WILL RANGE FROM AROUND 70 OVER FAR NRN ZONES TO NEAR 90 OVER
FAR SRN ZONES.

WED NIGHT..THE FRONT CONTINUES MOVING SOUTH WITH SKIES CLEARING OVER
NRN/CENTRAL ZONES. SRN ZONES MAY SEE SOME TSTORMS IN THE EVENING...
WITH PARTIAL CLEARING AFTER MIDNIGHT.

THURSDAY..THE COLD FRONT STALLS JUST OFFSHORE AS IT BECOMES PARALLEL
TO THE UPPER FLOW. LOW LEVEL WINDS WILL SWITCH BACK TO THE
SOUTH/SOUTHEAST...SO LOW LEVEL MOISTURE SHOULD INCREASE WITH A
CHANCE OF TSTORMS OVER SRN ZONES.

&&

.LONG TERM (THURSDAY NIGHT-TUESDAY)...
POSITION OF FRONTAL BOUNDARY TO OUR SOUTH WILL BE KEY TO THE
FORECAST, ESPECIALLY IN THE SOUTHERN PART OF THE FORECAST AREA.
UNLIKE PREVIOUS RUNS WHERE A COUPLE OF SFC WAVES ALONG THE BOUNDARY
SURGED THE FRONT NORTHWARD (POSSIBLY BRINGING PRECIP INTO SOUTHERN
ZONES), THE LATEST GFS KEEPS THE FRONT FAR ENOUGH SOUTH TO KEEP
PRECIP OUT FOR MOST OF THE PERIOD. WILL FOLLOW THE LATEST GUIDANCE
AND KEEP A DRY FORECAST WITH SEASONAL TEMPS. A WEAK FRONTAL BOUNDARY
MAY BRING A SMALL CHC MONDAY NIGHT OR TUESDAY, BUT GFS IS MAINLY DRY
AND WILL NOT INCLUDE POPS ATTM.

&&

.AVIATION (26/18Z - 27/18Z)...
VFR CONDITIONS THIS AFTN WILL GIVE WAY TO A PERIOD OF SHOWERS AND
THUNDERSTORMS WITH OCCASIONAL MVFR OR LOWER IN HEAVIER SHOWERS THIS
EVENING. SOME LIGHT FOG AND MVFR CEILINGS OVERNIGHT WILL CONTINUE
INTO WEDNESDAY MORNING WITH CHCS FOR LIGHT RAIN OR SHOWERS.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
.NY...NONE.
.PA...NONE.

&&

DAYS 1-2...VAN AUSDALL
DAYS 3-7 & AVIATION...JML
Hazardous weather outlook, Jul 26, 5:11 PM EST, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
611 PM EDT TUE JUL 26 2005

NYZ009-015>018-022>025-036-037-044-045-055-056-PAZ038-039-271009-
BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-MADISON NY-
NORTHERN ONEIDA NY-ONONDAGA NY-SCHUYLER NY-SENECA NY-
SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-STEUBEN NY-SUSQUEHANNA PA-
TIOGA NY-TOMPKINS NY-YATES NY-
611 PM EDT TUE JUL 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST
PENNSYLVANIA.

.DAY ONE...TODAY...
A LINE OF FAST MOVING SEVERE THUNDERSTORMS IS MOVING INTO THE AREA
THIS EVENING. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 11 PM.

.DAYS TWO THROUGH SEVEN...
THUNDERSTORMS ARE LIKELY AGAIN WEDNESDAY.

.SPOTTER CALL TO ACTION STATEMENT...
SKYWARN SPOTTERS SHOULD MONITOR THE WEATHER CLOSELY. SKYWARN WILL BE
ACTIVATED AS THREATENING WEATHER APPROACHES YOUR AREA. REMEMBER...ANY
SEVERE THUNDERSTORMS OR TORNADO WARNINGS ARE CONSIDERED AUTOMATIC
SKYWARN ACTIVATION FOR THAT PARTICULAR COUNTY.RAINFALL SPOTTERS ARE
ENCOURAGED TO CALL IN THEIR REPORTS TO THE NATIONAL WEATHER SERVICE
IN BINGHAMTON.

NYZ046-057-062-PAZ040-043-044-047-048-072-271009-
DELAWARE NY-LACKAWANNA PA-LUZERNE PA-NORTHERN WAYNE PA-OTSEGO NY-
PIKE PA-SOUTHERN WAYNE PA-SULLIVAN NY-WYOMING PA-
611 PM EDT TUE JUL 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST
PENNSYLVANIA.

.DAY ONE...TODAY...
SEVERE WEATHER WILL BE POSSIBLE LATER THIS EVENING AND OVERNIGHT AS A
FAST MOVING LINE OF SEVERE THUNDERSTORMS MOVES SOUTHEAST INTO THE
AREA.

.DAYS TWO THROUGH SEVEN...
THUNDERSTORMS ARE AGAIN POSSIBLE WEDNESDAY INTO THURSDAY.

.SPOTTER CALL TO ACTION STATEMENT...
FORMAL SKYWARN ACTIVATION IS LIKELY LATER TONIGHT.
HOWEVER...RAINFALL SPOTTERS ARE ENCOURAGED TO CALL IN THEIR REPORTS
TO THE NATIONAL WEATHER SERVICE IN BINGHAMTON.

In the hours before

Special weather statement, Jul 26, 4:14 PM EST, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
514 PM EDT TUE JUL 26 2005

NYZ022-024-262200-
CHEMUNG NY-STEUBEN NY-
514 PM EDT TUE JUL 26 2005

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
  GUSTY WINDS.  THIS STORM WAS LOCATED NEAR ADDISON..AND MOVING EAST
  AT 30 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  LINDLEY AT 520 PM EDT
  CORNING AT 525 PM EDT
  CATON AND EAST CORNING AT 530 PM EDT
  SAGETOWN AND BIG FLATS AT 535 PM EDT
  SEELY CREEK AND WEBB MILLS AT 540 PM EDT
  PINE CITY AND WEST ELMIRA AT 545 PM EDT
  SOUTHPORT AND ELMIRA AT 550 PM EDT
  WELLSBURG AT 555 PM EDT

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
Special weather statement, Jul 26, 6:45 PM EST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
745 PM EDT TUE JUL 26 2005

PAZ038-270045-
BRADFORD PA-
745 PM EDT TUE JUL 26 2005

...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA...

* AT 743 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY
  WINDS.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
  GILLETT TO 18 MILES WEST OF GROVER..AND MOVING SOUTHEAST AT 40 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  BENTLEY CREEK AND RIDGEBURY AT 750 PM EDT
  WILAWANA AND TROY AT 755 PM EDT
  ATHENS AND WETONA AT 800 PM EDT
  MILAN AND WEST BURLINGTON AT 805 PM EDT
  WEST LE ROY AND ULSTER AT 810 PM EDT
  WEST FRANKLIN AND NORTH TOWANDA AT 815 PM EDT
  ROME AND WYSOX AT 820 PM EDT
  SOUTH BRANCH AND LIBERTY CORNERS AT 825 PM EDT

THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.
Local storm report, Jul 26, 7:10 PM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
810 PM EDT TUE JUL 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TSTM WND DMG     ATLANTA                 42.55N 77.48W
07/26/2005                   STEUBEN            NY   COUNTY OFFICIAL

            NUMEROUS TREES AND WIRES DOWN

0655 PM     TSTM WND DMG     HAMMONDSPORT            42.41N 77.22W
07/26/2005                   STEUBEN            NY   COUNTY OFFICIAL

            NUMEROUS TREES AND WIRES DOWN

0710 PM     TSTM WND DMG     TYRONE                  42.42N 77.07W
07/26/2005                   SCHUYLER           NY   LAW ENFORCEMENT

            NUMEROUS TREES AND WIRES DOWN

0745 PM     TSTM WND DMG     ITHACA                  42.44N 76.50W
07/26/2005                   TOMPKINS           NY   COUNTY OFFICIAL

            TREES AND WIRES DOWN COUNTY-WIDE

0730 PM     TSTM WND DMG     SENECA FALLS            42.91N 76.80W
07/26/2005                   SENECA             NY   AMATEUR RADIO

            NUMEROUS TREES AND WIRES DOWN

0735 PM     TSTM WND DMG     ROMULUS                 42.75N 76.83W
07/26/2005                   SENECA             NY   AMATEUR RADIO

            NUMEROUS TREES AND WIRES DOWN

0745 PM     TSTM WND GST     LOCKE                   42.67N 76.42W
07/26/2005  55 MPH           CAYUGA             NY   AMATEUR RADIO

&&

MJ

The radar

The Binghamton radar (KBGM), 38 km away, was scanning. The volume nearest the first event began at 00:35 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Susquehanna

When
July 26, 7:35 PM EST
Where
Susquehanna County, Middletown Center
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
AMATEUR RADIO
Coordinates
41.867, -76.100

Thunderstorm winds downed trees and wires.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465881.